MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 10X320MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 10X320MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-0320S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: a nail breakage occurred.Since it has been a while since it was implanted, it is thought to be a breakage due to metal fatigue.Revision surgery occurred as a result.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.No nonconformance/corrective action had been filed for the item in question.Potential implant breakage had been considered in the risk management file with appropriate values not having been exceeded by this case.No indications of material, manufacturing or design related problems were found during the investigation.The labelling already states that the implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling also points out potential reasons for insufficient bone healing ¿ e.G.But not limited to osteoporosis and / or diabetes and points out that an intra-operatively damaged implant is at risk for breakage.In the case presented the fracture pattern identified the nail had broken in fatigue manner after an implantation period of approx.4 months.Intra-operative material damage had significantly weakened the material in highly stress applied area creating an incipient crack.Additional axial load application by the patient had contributed to the event.Intra-operative material damage was regarded being user related.In case substantive information becomes available we reserve the right to re-open the investigation with root cause assessment.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 10X320MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10253289
Report Number0009610622-2020-00313
Device Sequence Number2780026
Product Code HSB
UDI-Device Identifier04546540375339
UDI-Public04546540375339
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number3425-0320S
Device Catalogue Number34250320S
Device Lot NumberK0ADB3F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR